Jump to content

whereismymind

Member Since 20 Aug 2007
Offline Last Active Oct 18 2014 04:08 PM

Posts I've Made

In Topic: My Skin Is Causing Me A Lot Of Anxiety

24 August 2014 - 06:53 PM

Sorry to hear about the anxiety you're having. I'm in the same boat. I start a new job in a week which is a little stressful but it also means I can start seeing a therapist for help.
I was wondering- did your psychiatrist want to prescribe you anti-depressants or did they think you could work it out without them? I'm curious because I think I have body dysmorhphic disorder but I'd prefer to not take anti-depressants right now. I'm hoping if I see a therapist they won't try to make me feel like I need to take anything to get better.

In Topic: Post Accutane

14 May 2013 - 09:56 PM

Yeah, I second using a retinoid for maintenance after your skin becomes less sensitive.  I did a really successful round of Accutane when I was 19 for pretty mild acne and a year later it started to creep back. But I don't mean to be discouraging- after Accutane I wasn't using anything on my face, not even a salicylic acid face wash or anything. I'm sure if you continue to take care of your skin then it won't come back. 


In Topic: Question For Adults That Took Accutane

17 February 2013 - 05:38 PM

Actually from what I've heard Accutane is more effective for adults than for teenagers. My derm has always said that 24 seems to be the magic age, meaning if you take Accutane after the age of 24 you are much more likely to be cleared permanently.  I took Accutane when I was 20 and I will be doing another round in a couple weeks- I'm 25 now, so I'm crossing my fingers that this is true!


In Topic: Accutane Again?

15 January 2013 - 10:52 PM

Wow that's crazy we're going through the exact same situation! It's so good to have someone dealing with the same issue.

So are you saying you're definitely doing the 3rd course but you don't know if you want to take it now or wait until autumn? I'd say if you've already made the decision to go on accutane again and you're getting scarring then go ahead and do it now rather than wait 8 months, but I'm just throwing that out there! Is the problem that you would have to avoid the sun during the summer?  Out of curiosity, how long are the low dose courses usually?

I feel EXACTLY the same way about just wanting to be done! And Accutane didn't have any really bad effects on me either, which is why I would love to take it again.  It just scares me that that would be the last time I could take it because if I do start breaking out after that then I'm not sure what else I could do. My derm says the older I am when I take it then the more likely I am to be rid of acne.  But I don't want to just let my skin go for the next couple years, especially because many derms don't like to prescribe a 3rd course and if my current derm retires or moves then I could find it hard to get it prescribed again.
It seems that it's pretty common in the States to only be allowed on it 3 times- do you know if that is the same case in Europe?

My acne is mild to moderate but I'm constantly worried of it getting worse because it has been bad in the past. It's mostly in the area under my eyes (not directly below my eyes, but in that area on my cheeks. I hate having acne there- I feel like it's right in the center of my face!

I've started avoiding all allergens for the past 2 weeks and I think it has helped but not as much as I'd hoped. I don't know how much longer I can keep that up! I'm avoiding gluten, dairy, soy, and nuts- I'm not sure which one I was having a reaction to.

It's good to have someone to relate to about being emotionally affected by all of this. When I started breaking out again about a year after my first course a few years ago I actually started seeing a therapist about it. But then my skin cleared so I never learned how to deal with my emotional problems! I've been considering seeing a therapist again.

Anyways- let me know what your plans are! If you were in my boat do you think you would take the 3rd course now or wait a year or two?